MAUDE Adverse Event Report: CROSSROADS EXTREMITY SYSTEMS CROSSTIE INTRAOSSEOUS FIXATION SYSTEM; SCREW, FIXATION, BONE

CROSSROADS EXTREMITY SYSTEMS CROSSTIE INTRAOSSEOUS FIXATION SYSTEM; SCREW, FIXATION, BONE
Model Number 1443-2510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2016
Type of Reportable Event Malfunction
Event or Problem Description
The doctor was having trouble getting the implant to release from the old inserter because it was really tight.Once the doctor was finally able to release the implant, the implant broke in the process.The doctor then opened another crosstie kit and began to insert the implant.While he was inserting the implant, the doctor noticed a crack in the cortex.Once the doctor had noticed that the cortex was cracked, he decided to use a k-wire instead of a crosstie.He did not directly address the crack that occurred.Other crosstie implants were successfully implanted by this doc during this procedure.
 
Additional Manufacturer Narrative
The difficulty to release the implant from this inserter is related to the design of this particular inserter.To address the tightness of this design, a new universal inserter was designed and released.We have users of both styles of inserters.Based on previous investigations, excessive force is required to break the implant during insertion.At the point that the doctor was having difficulty releasing the implant, instead of using excessive force while attempting to release the implant, either a new kit should have been opened or an attempt should have been made to release the implant outside of the patient and reload the implant for easier release.Part was not returned.X-rays were not received to confirm that the bone was fractured or that a k-wire was used.

Brand Name
CROSSTIE INTRAOSSEOUS FIXATION SYSTEM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
CROSSROADS EXTREMITY SYSTEMS
6423 shelby view dr.
suite 101
memphis TN 38134
Manufacturer Contact
6423 shelby view dr
suite 101
memphis, TN 38134
9012218406
MDR Report Key15501740
Report Number3020584246-2022-00008
Device Sequence Number8133825
Product Code HWC
UDI-Device Identifier00850310006533
UDI-Public00850310006533
Combination Product (Y/N)N
PMA/510(K) Number
K151270
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1443-2510
Device Lot Number101684
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2017
Initial Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown